Missouri, 2025

Tornado and Hail in Missouri, May 16, 2025

May 16, 2025 · NWS SGF · 36 events in 9 counties and zones

A cold front pushing through a highly sheared and unstable atmosphere led to supercells developing during the late morning and early afternoon along the frontal boundary generally along and east of Highway 65. As these supercells continued to push east-northeast, very large hail between golf balls and three inches in diameter was reported, as well as damaging wind gusts up to 68mph that caused…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$620,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A cold front pushing through a highly sheared and unstable atmosphere led to supercells developing during the late morning and early afternoon along the frontal boundary generally along and east of Highway 65. As these supercells continued to push east-northeast, very large hail between golf balls and three inches in diameter was reported, as well as damaging wind gusts up to 68mph that caused tree and power line damage. An EF-1 tornado touched down in Texas County, causing widespread tree damage. Additional supercells developed in the evening behind the cold front over south-central Missouri, leading to quarter size hail in Howell County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 16, 11:10 AM CST, 18 minutes earlier. Its key messages:

  • There is a Moderate Level (4 of 5) Risk for severe weather today, mainly along and east of Highway 65 and before sunset. Very large hail to the size of softballs, damaging winds up to 80 mph, and tornadoes will be possible.
  • 40-60% chance for showers and thunderstorms Saturday night into Sunday morning. A Marginal Level (1 of 5) Risk exists for a few thunderstorms may become capable of producing wind gusts up to 60 mph and hail up to the size of quarters.
  • The unsettled weather pattern will continue across the area early next week. This includes the potential for strong to severe thunderstorms in addition to localized heavy rainfall and flooding. Uncertainty remains in the exact details.
Area forecast discussion, May 16, 11:10 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1210 PM CDT Fri May 16 2025

.KEY MESSAGES...

- There is a Moderate Level (4 of 5) Risk for severe weather
  today, mainly along and east of Highway 65 and before sunset.
  Very large hail to the size of softballs, damaging winds up
  to 80 mph, and tornadoes will be possible.

- 40-60% chance for showers and thunderstorms Saturday night
  into Sunday morning. A Marginal Level (1 of 5) Risk exists for
  a few thunderstorms may become capable of producing wind
  gusts up to 60 mph and hail up to the size of quarters.

- The unsettled weather pattern will continue across the area early
  next week. This includes the potential for strong to severe
  thunderstorms in addition to localized heavy rainfall and
  flooding. Uncertainty remains in the exact details.

&&

.MESOSCALE...
Issued at 955 AM CDT Fri May 16 2025

SGF morning RAOB showed very dry air with a strong cap in place.
However, a warm front has quickly lifted into the area with
significant airmass modification underway. We plan to get
another balloon in the around around 16Z to get a better feel of
airmass changes prior to convection moving overhead.

Nothing on radar as of 10am, but seeing agitated cumulus over NE
OK and into far SW MO, which makes sense given increasing
instability, decreasing CIN and increasing low level
convergence. Thinking convection is likely to initiate within
the next hour or so somewhere south of Joplin and west of
Branson. Evolution after initiation is still uncertain, but
better moisture and instability will favor greatest coverage and
severity along and south of I-44 through early to mid-afternoon.
With fairly straight hodographs, look for splitting supercells
where right movers head straight east and left movers head to
the NE with around a 45 degree separation in those vectors.

SPC Mesoanalysis seems to have a decent handle on current
conditions in showing a nose of 2,000-3,000 J/kg MLCAPE just
east of the MO/OK and MO/KS borders with a small area of reduced
MLCIN < 25 J/kg near Neosho to Southwest City. By 17Z, RAP
continues to erode the cap and shifts the nose of 2,000-3,000
J/kg of MLCAPE east along Highway 65. By 19Z, RAP shows
2,500-3,500 J/kg of MLCAPE in areas east of Highway 65.
Throughout this time frame, deep layer shear will be 60-70 kts.

Hail threat: All parameters are supportive of very large hail up
to around 4 inches, or softball size. Look for prolific hail
production possible in left movers.

Wind threat: With strong wind fields and a loaded up
atmosphere, gusts up to 80 mph are possible.

Tornado: Most parameters are supportive of a tornado threat.
Surface winds are from the southwest, which isn't as favorable,
but given other positive factors a threat does exist.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 345 AM CDT Fri May 16 2025

Current water vapor imagery depicts a very potent upper-level
low sitting over the northern Plains states, with a solid
100-110 kt jet core stretched from the Four Corners Region,
across the Central Plains, and into the Great Lakes region. A
shortwave is noted within this flow across the OK/TX panhandles.
Associated with this feature, a surface low is developing and
will be our main weather-maker for today. Meanwhile, surface obs
depict a cold front slowly clearing across southeast Missouri.
Mid-60s dewpoints ahead of the front in Oregon/Shannon Counties
is allowing for 500-1000 J/kg of MUCAPE. Radar imagery and IR
satellite show developing showers along this frontal boundary.
With 60-70 kts of effective bulk shear within this region, a
strong thunderstorm or two could brush portions of Oregon County
going through this morning. Otherwise, temperatures across our
area are dropping to the middle 50s behind the cold front.

Moderate (4 of 5) Risk for severe weather today:

The aforementioned shortwave and associated surface low over the
panhandles will translate into our western CWA this morning.
Associated mass response will increase wind speeds to 15-20 mph
with gusts up to 30 mph at times. This will quickly advect
middle to upper 60 dewpoints and middle 80s temperatures up
into our region. This, along with cooler temperatures aloft,
will greatly destabilize the atmosphere with the HREF mean at
3000-4000 J/kg of MLCAPE beneath 60-70 kts of deep layer shear--
a volatile environment for sure. As the cold front plows through
this air mass, scattered severe thunderstorms are expected to
develop. Below are some when, where, what, and uncertainty
details.

Timing: Two main timeframes are noted. First, between 10 AM and
3 PM along the cold front just as unstable air gets advected in
front. If storms develop during this time period, they would
progress west to east quickly, outpacing the front. Then, a
second window of redevelopment along the front is possible
between 3-6 PM.

Location: The first timeframe (10 AM - 3 PM) of development
appears to be somewhere between the I-49 and Highway 65
corridors when CAMs first start dissolving the cap ahead of the
cold front. These storms would move west to east through midday
and clear the eastern Ozarks after 3 PM. The second timeframe
(3-6 PM) would again be along the front during peak heating.
During this timeframe, the front should be across the eastern
Ozarks. All storms should be out of the area by 7 PM.

Hazards: The main hazard is very large hail up to the size of
softballs. Secondary hazards are very strong wind gusts up to 80
mph, and a few tornadoes. CAM soundings fully support very large
hail. In addition to the very strong instability and shear,
soundings depict 7-8 C/km mid-level lapse rates, >40000 ft ELs
and strong ventilation at that level, and modest storm relative
inflow and sub-hail growth zone CAPE. This all leads to a large
hail parameter of 20-30 which based on research supports hail
greater than 3.5 inches. Indeed, SPC's experimental outlook
places the eastern Ozarks in a "double hatching" which signifies
higher confidence in the occurrence of very large hail. The
strong instability and kinematics will also support strong RFDs
and/or bowing segments with wind gusts up to 80 mph. There is a
tornado threat as low- level shear approaches 20-25 kts with LCL
heights below 500m. However, as the day goes on, hodographs
become more straight with southwesterly surface winds and 0-1 km
SRH values of 100-150 m2/s2. This is certainly sufficient for
tornadoes, but the threat is a bit lower than hail.

Uncertainty: Hi-res guidance has been a tad bearish in the
coverage of storms, with some runs of the HRRR keeping most of
our area dry for the entire period. This seems a tad odd given
the modeled uncapped environment, decent forcing from
convergence along the cold front, and no real indication of
subsidence aloft. Therefore, expectations is for at least
scattered storm development during the time periods mentioned
above. Indeed, other HREF members do have storm development,
especially across the eastern Ozarks in the afternoon. The most
bullish member is the NAM with storms developing along I-49.
Though forecast soundings from this member depict a stout cap
that others do not depict. Therefore, there's still some
uncertainty in exact extent of coverage, but expectation is
still for scattered storms. And when storms go, it will not take
much for them to become severe, perhaps significantly severe.

Negative vorticity advection behind the clearing shortwave and
sinking air within the cooler air mass will keep us dry tonight
into Saturday. Lows tonight will be in the lower to middle 50s.
Highs Saturday will be in the middle to upper 70s (around 80
near the southern border).

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 345 AM CDT Fri May 16 2025

Marginal (1 of 5) Risk for severe weather Saturday night:

Another shortwave will start translating eastward into the TX/OK
panhandle region Saturday evening. This will begin lifting the
trailing surface cold front back north as an effective warm
front, keeping low temperatures in the upper 50s to lower 60s
Saturday night. Thus, relatively strong 850 mb warm air
advection above the surface front could trigger some showers and
thunderstorms Saturday night into Sunday morning. RAP forecast
soundings during this time period show 500-1000 J/kg MUCAPE,
largely within the hail growth zone. Effective bulk shear within
this profile looks to be in the 35-45 kt range. Thus, some
marginally strong to severe storms would be possible with hail
up to quarter size being the main hazard. However, inverted-V
soundings above the developing nocturnal inversion could allow
for wind gusts up to 60 mph as well.

Additional chances for severe weather and heavy rain:

Daily chances for severe weather and heavy rain continue through
the weekend and early next week as ensembles depict the broader
synoptic pattern to retain persistent southwesterly flow with
embedded shortwaves traversing within the jet. With this
pattern, a rather sharp dryline will be in place across central
KS/OK/TX Sunday and Monday. The surface warm front is progged to
be placed in a west-east fashion across north KS/MO. This will
allow for a broad moist and very unstable region east of the
dryline and south of the warm front, including our area. The NBM
mean has 2000-4000 J/kg across our area. The GEFS even suggests
values up to 5000-6000 J/kg. Global model ensembles also place
35-45 kts of deep layer shear over this airmass. This is
sparking 0.7-0.9 Extreme Forecast Index values for CAPE-Shear
combo (with some shifting of the tail suggesting the chance for
a more volatile environment). NSSL, NCAR, and CSU machine
learning models are all picking up on this environment and
placing enhanced severe probabilities in our area, especially
west of Highway 65. For example, the NSSL GEFS machine learning
model gives a 30-45% chance of areas west of Highway 65 to see
some sort of severe weather watch Sunday and Monday.

Early MPAS/RRFS CAM signals point to storms firing along the
dryline in Kansas and Oklahoma during the afternoons of Sunday
and Monday. These then progress eastward, evolving into an MCS
over time, which fits the general evolution of May severe
storms. Therefore, the main severe risk for us will be Sunday
and Monday night and come from the evolution of these storms as
they progress west to east. If an MCS becomes the main mode,
wind and tornadoes would be the main hazards. If confluence
bands happen to develop out ahead of the dryline, there is a
scenario where supercells could develop in our CWA, allowing for
all hazards to be present.

Tuesday, more of a longwave trough is forecast to kick through,
finally getting rid of the unstable airmass. Since a cold front
will be associated with this system moving through, a greater
(or at least more widespread) severe threat for our CWA appears
possible Tuesday. There are still some subtle differences in
timing and trough shape between the global ensembles, so details
will need to be worked out. However, strong instability and
kinematics associated with the system points to a severe threat
Tuesday as well.

It is also worth noting that with any thunderstorm complex
Sunday and Monday, with southwesterly flow, any line that
orients southwest to northeast could bring the potential for a
slowing system and training heavy thunderstorms. With ESATs
suggesting >99th percentile moisture in place, any training
thunderstorms could lead to flash flooding. The best chance
would be Sunday night and Monday night with any slowing
thunderstorm complex.

Cooler late next week:

With the main system finally moving through, temperatures will
cool down into the middle to upper 60s next Wednesday and
Thursday. A signal for another storm system exists for next
Friday as highs warm into the lower 70s, however, model
certainty is low at this time.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1204 PM CDT Fri May 16 2025

For the 18z TAFS, convection has started developing ahead of a
frontal boundary pushing into the area from the west. The
conveciton stretched from near Springfield to Branson, but was
quickly moving off to the east-northeast. Have thrown a prob30
group in for BBG until 20z, but most likely convection will be
east of the area by the onset of the 18z TAFS. Should see
conditions become VFR by about 20-21z through the remainder of
the period. The gusty winds out of the southwest will diminish
by this evening and then become light and variable during the
evening and overnight period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

MESOSCALE...Titus
SHORT TERM...Price
LONG TERM...Price
AVIATION...Lindenberg
Hazardous weather outlook, May 16, 4:28 AM CST, 7 hours before
Hazardous Weather Outlook
National Weather Service Springfield MO
528 AM CDT Fri May 16 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
528 AM CDT Fri May 16 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Enhanced tornado risk.
  Enhanced hail risk.
  Moderate thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Severe thunderstorms are expected today, especially east of
Highway 65, though extent of coverage is uncertain. However, any
storm that does form will be capable of producing very large hail
to the size of softballs, damaging winds up to 80 mph, and
tornadoes. These are expected to develop between the I-49 and
Highway 65 corridors between 10 AM and 3 PM, then redevelopment
along and east of Highway 63 is expected between 3 and 6 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rounds of thunderstorms are possible Saturday night
through Tuesday. Some of these storms may be strong to severe.
Additionally, there is the potential for localized heavy rainfall
and flooding with this activity.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed today for southern Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The radar

The Springfield radar (KSGF), 46 km away, was scanning. The volume nearest the first event began at 17:26 UTC.

Open the radar archive at this moment

Event by event

32 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Webster

When
May 16, 11:28 AM CST
Where
Webster County, 1.3 mi ENE of Marshfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.340, -92.900

Report of quarter size hail.

Hail, Douglas

When
May 16, 11:30 AM CST
Where
Douglas County, 1.77 mi SE of Goodhope
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.900, -92.780

Report of Golf Ball size hail.

Hail, Douglas

When
May 16, 11:42 AM CST
Where
Douglas County, 1.77 mi SE of Hest
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.880, -92.660

Report of Golf Ball size hail.

Hail, Douglas

When
May 16, 11:42 AM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
2.75 in hail
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
36.950, -92.660

Report of baseball size hail.

Hail, Douglas

When
May 16, 11:43 AM CST
Where
Douglas County, 0.88 mi NE of Ava Muni Meml Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.980, -92.670

Report of quarter size hail.

Hail, Douglas

When
May 16, 11:43 AM CST
Where
Douglas County, 0.55 mi W of Ava
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.950, -92.660

Report of golf ball size hail.

Hail, Wright

When
May 16, 12:00 PM CST
Where
Wright County, 1.49 mi NNE of Mountain Grove
Measured
1 in hail
Reported by
Public
Coordinates
37.150, -92.260

Report of quarter size hail.

Hail, Douglas

When
May 16, 12:00 PM CST
Where
Douglas County, 1.1 mi E of Vanzant
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.970, -92.300

Report of golf ball size hail.

Hail, Pulaski

When
May 16, 12:00 PM CST
Where
Pulaski County, 0.55 mi W of Laquey
Measured
2 in hail
Property damage
$45,000
Reported by
Public
Coordinates
37.770, -92.310

Report of two inch size hail that caused damage to vehicles.

Hail, Pulaski

When
May 16, 12:05 PM CST
Where
Pulaski County, 0.69 mi S of St Robert
Measured
2 in hail
Property damage
$35,000
Reported by
COOP Observer
Coordinates
37.810, -92.230

Report of two inch size hail.

Hail, Pulaski

When
May 16, 12:09 PM CST
Where
Pulaski County, 0.88 mi NW of Gospel Ridge
Measured
3 in hail
Property damage
$60,000
Reported by
Public
Coordinates
37.830, -92.180

Report of three inch hail.

Hail, Pulaski

When
May 16, 12:10 PM CST
Where
Pulaski County, 2.97 mi SSW of Devils Elbow
Measured
1.5 in hail
Reported by
Public
Coordinates
37.810, -92.090

Report of ping pong ball size hail.

Hail, Pulaski

When
May 16, 12:10 PM CST
Where
Pulaski County, 2.64 mi SE of Robert
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
37.800, -92.120

Report of golf ball size hail.

Hail, Pulaski

When
May 16, 12:10 PM CST
Where
Pulaski County, Waynesville
Measured
2 in hail
Property damage
$35,000
Reported by
Public
Coordinates
37.830, -92.200

Report of two inch size hail.

Hail, Pulaski

When
May 16, 12:10 PM CST
Where
Pulaski County, 0.55 mi E of St Robert
Measured
3 in hail
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
37.820, -92.220

Report of three inch size hail.

Hail, Texas

When
May 16, 12:12 PM CST
Where
Texas County, 0.55 mi E of Simmons
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
37.230, -92.010

Report of golf ball size hail.

Hail, Texas

When
May 16, 12:12 PM CST
Where
Texas County, 0.55 mi E of Plato
Measured
2.5 in hail
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
37.500, -92.220

Report of tennis ball size hail.

Hail, Pulaski

When
May 16, 12:15 PM CST
Where
Pulaski County, 1.29 mi ESE of Robert
Measured
1.5 in hail
Reported by
Public
Coordinates
37.820, -92.130

Report of ping pong ball size hail.

Hail, Texas

When
May 16, 12:15 PM CST
Where
Texas County, 0.55 mi E of Roby
Measured
2 in hail
Property damage
$30,000
Reported by
Amateur Radio
Coordinates
37.520, -92.140

Report of two inch size hail.

Hail, Texas

When
May 16, 12:25 PM CST
Where
Texas County, 1.1 mi E of Yukon
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
37.270, -91.850

Report of golf ball size hail.

Hail, Howell

When
May 16, 12:25 PM CST
Where
Howell County, 0.69 mi S of Willow Spgs
Measured
2.5 in hail
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
36.990, -91.970

Report of tennis ball size hail.

Tornado, Texas

When
May 16, 12:25 PM CST to 12:29 PM CST
Where
Texas County, 3.22 mi SSW of Tyrone to 2.82 mi SSE of Tyrone
Rating
EF1
Path length
2.41 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
37.160, -91.910

Using remote sensing, an EF-1 tornado track with maximum wind speeds of 95 mph was identified in Texas County, east of Cabool and north of Grogan, using Sentinel data. Numerous trees were uprooted and damaged along a confined path starting just east of Highway Y, traveling between and parallel to Rocky Top and Grogan Roads, and ending halfway between Morgan Road and Highway 137. No structures were in the path, resulting in only tree damage found via satellite.

Hail, Howell

When
May 16, 12:26 PM CST
Where
Howell County, 0.69 mi S of Willow Spgs
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.990, -91.970

Report of golf ball size hail.

Hail, Maries

When
May 16, 12:30 PM CST
Where
Maries County, 2.28 mi ENE of Vichy
Measured
1 in hail
Reported by
Public
Coordinates
38.130, -91.710

Report of quarter size hail.

Hail, Howell

When
May 16, 12:36 PM CST
Where
Howell County, 1.3 mi WSW of Mountain View
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.990, -91.740

Report of golf ball size hail.

Hail, Howell

When
May 16, 12:38 PM CST
Where
Howell County, 1.77 mi NE of Trask
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.000, -91.780

Report of Golf Ball size hail.

Hail, Howell

When
May 16, 12:48 PM CST
Where
Howell County, 2.35 mi NNE of Mountain View
Measured
2.5 in hail
Property damage
$40,000
Reported by
Public
Coordinates
37.030, -91.700

Report of tennis ball size hail.

Hail, Howell

When
May 16, 1:12 PM CST
Where
Howell County, 0.55 mi E of South Fork
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.630, -91.960

Report of quarter size hail.

Thunderstorm Wind, Howell

When
May 16, 1:20 PM CST
Where
Howell County, 0.55 mi W of West Plains
Measured
59 kt (68 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
36.730, -91.860

Report of two trees that were uprooted and an another tree that was snapped.

Thunderstorm Wind, Howell

When
May 16, 1:20 PM CST
Where
Howell County, 0.69 mi S of West Plains Arpt
Measured
59 kt (68 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.740, -91.870

Howell County EOC showed a peak wind gust of 67.6 mph as the storms passed through West Plains.

Hail, Howell

When
May 16, 1:23 PM CST
Where
Howell County, 2.15 mi SSE of (H63)west Plains
Measured
1 in hail
Reported by
Public
Coordinates
36.700, -91.820

Report of quarter size hail.

Thunderstorm Wind, Phelps

When
May 16, 1:35 PM CST
Where
Phelps County, 1.29 mi ESE of Northwye
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
37.960, -91.750

A state official reported a power line down on Eastwood Street in Rolla.

Hail, Shannon

When
May 16, 1:48 PM CST
Where
Shannon County, 2.6 mi ESE of Bartlett
Measured
2 in hail
Property damage
$5,000
Reported by
COOP Observer
Coordinates
36.980, -91.380

Report of two inch size hail.

Hail, Shannon

When
May 16, 1:52 PM CST
Where
Shannon County, 5.89 mi ESE of Munsett
Measured
1.5 in hail
Reported by
Public
Coordinates
37.090, -91.230

Report of ping pong ball size hail.

Hail, Shannon

When
May 16, 2:15 PM CST
Where
Shannon County, 3.38 mi ENE of Munsett
Measured
1.25 in hail
Reported by
Public
Coordinates
37.130, -91.270

Report of half dollar size hail.

Hail, Howell

When
May 16, 4:22 PM CST
Where
Howell County, Lanton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.520, -91.800

Report of quarter size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyThe tornado archive for Missouri, 2025Warnings in Missouri, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248958, 1249067, 1249068, 1249105, 1248959, 1249071, 1248961, 1249074, 1249096, 1249097, 1249107, 1248962, 1249085, 1249098, 1249108, 1249087, 1249100, 1248963, 1249099, 1249088, 1249103, 1260786, 1249089, 1248964, 1249091, 1249092, 1249104, 1248966, 1248975, 1248976, 1248967, 1248974, 1248972, 1248968, 1248969, 1248970.